Suicidal on Prozac.

“…an incredible journey into another world.”

 

I am another in a long line of Prozac victims. For most of my life I’ve suffered from bouts of depression. After teaching in the public schools for nearly twenty years, I requested Prozac to help with my increasing depression. The following months began an incredible journey into another world.

At first I noticed that my self-confidence was growing. Even in my dreams (which were often fearful and involved my being in overwhelming situations) I began to gain confidence. I remember that in one dream instead of running away in fear, I stood my ground and fought my aggressor. This was an unheard of event! As one who has been given the gift of music but a paralyzing fear of being imperfect thrown in, I began to have the confidence to perform before others and finally get some affirmation.

As you might guess, if the story ended there, all would have been well. However, eventually I began to drink heavily, become very aggressive , and start to behave in ways that were also new to me. I struggled in other areas too personal to mention here in my personal life. Eventually, I saw clearly that my life was a curse to all concerned. One hears that the person who attempts suicide must be a real coward who cares only about himself. On the contrary, I knew that my continued existence was a threat to everyone I cared about. The most loving thing I could do was to end my life before I took others down with me.

I wrote the usual note saying good-by and tried to overdose on everything I could find. I swallowed all the Prozac I had, Benadryl, ….whatever I could find. I went to bed knowing that I was doing the right thing. When I survived and was brought to in the hospital, I was furious at those who had saved me. Learning that my survival was a miracle was not met by me with rejoicing. It took a while for my anger to subside.

At the ward they took me off all medication and watched me carefully. As days passed, it all began to look like a bad dream and I couldn’t imagine why I had attempted suicide. I swore to all it would never happen again. I was eventually dismissed, sent home, and again prescribed an antidepressant. This one was Effexor. Within one year the whole series of events repeated itself and I attempted suicide again…and failed. This attempt was strange. I had had a wonderful day but had ended it with a disagreement with my son. Without so much of a second thought, I was swallowing pills to kill myself!

Obviously, after my survival the psychiatrists still didn’t consider the fact that although I had been depressed most of my life I had never attempted suicide until I was put on these new antidepressants. I went back on Prozac this time. However, I was beginning to get a feeling on my own that the medication might be the cause. However, to stop and face depression with nothing was frightening. I decided to cut my dosage from 20 mg to 10 mg a day. This small drop seemed to help immensely. I just never told the doctors. Still with even 10 mg I could become furious easily. I just didn’t totally lose it.

Then I discovered you on the internet and found out about all the other people like me. Last week I stopped the Prozac and began taking ST. John’s Wort instead. I don’t know what the future holds. Perhaps, I’ll continue with the herbs. Maybe not. I don’t like taking anything, but from what I’ve learned on the web, SJW doesn’t affect a person like Prozac. I guess I will eventually find out, won’t I?

Well, that is my very condensed story. I have decided to order your book if for no other reason than to reinforce my decision not to return to Prozac.

Thank you for coming out like you have against the drug companies and helping those of us who have been so misled. I hope my story ends happily.

D.S.
Wolf444@webtv.net

Years 2000 and Prior

This is Survivor Story number 84.
Total number of stories in current database is 96

310 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply